Hi there Phil,
what is happening to you is the same as what most of us went through (and still do but not as severe).
As time goes by, things will get a little easier and you will see an improvement in both stamina and pain, the problems are that while getting there, you will often find that its like going 2 steps forward and 3 steps back, then you can go for days that are good only to be followed by days that are bad.
There are so many things that taking statins can do to people that it is truly frightening, a lot of the problems seem to be unrelated till you see how they work, even your skin can change, it can lose its elasticity, become itchy and even feel different etc.
It is also amazing how someone will mention a problem and you realise that you had or still have the very same thing, these problems are often overtaken by something else that is more of a problem at the time and the previous problems get waylaid.
I can understand the doctor wanting to keep you mobile and as long as you are at least getting up now and then for the bathroom or to put the kettle on etc, it will stop you from stiffening up. You will get stronger and the pain will ease off, but its a waiting game with a lot of ups and downs. Some people have got back some normality after a few months while others take a lot longer.
Some days you will also find that you can do a lot and feel OK only to find that you have actually overdone thing and spend the next few days recuperating, we have all done that and quite a few times too (you already found that out)
Don't give up as things do get a bit easier, it just takes a lot of time to get there for many of us
All the best,